MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US35130412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Vascular Dissection (3160)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical records review: the subject with history of right lower extremity non-healing wound of the forefoot was scheduled for balloon angioplasty of the popliteal and superficial femoral artery followed by drug-coated balloon angioplasty.The proximal superficial femoral artery was accessed and diagnostic images demonstrated a diseased sfa with in-tandem stenosis, 50% to 70% occlusion of the entire popliteal artery.A guidewire and catheter were used to cross the chronic total occlusion and small balloon dilations were performed by going up 2mm to create adequate facing.There was a traumatic fistula of the popliteal artery, as well as inadequate expansion with a smaller balloon.A drug-coated balloon was used in the popliteal artery.A stent was implanted given the elastic recoil.The proximal sfa was then further treated with the drug-coated balloon with good success.A closure device was used at the completion of the procedure.The subject was stable throughout the procedure.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure in the popliteal artery with a focused forced percutaneous transluminal angioplasty (pta) balloon dilatation catheter, following use of the study device, a fistula of the popliteal artery was identified.The target lesion was treated with drug-coated balloon angioplasty followed by stent placement.The current patient status was not provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was not returned, but medical records were provided.Based on the medical records, the occurrence of a fistula was confirmed, but is unknown if the fistula is related to the ultrascore pta balloon used and the procedure.Therefore the investigation is inconclusive, as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure in the popliteal artery with a focused forced percutaneous transluminal angioplasty (pta) balloon dilatation catheter, following use of the study device, a fistula of the popliteal artery was identified.The target lesion was treated with drug-coated balloon angioplasty followed by stent placement.The current patient status was not provided.New information: it was reported through the results of a clinical trial that following angioplasty procedure in the popliteal artery with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, final imaging identified dissection.The current status of the patient is unknown.

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8066821
Report Number2020394-2018-02017
Device Sequence Number19508511
Product Code PNO
UDI-Device Identifier00801741116681
UDI-Public(01)00801741116681
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Model NumberUS35130412
Device Catalogue NumberUS35130412
Device Lot NumberGFCR2847
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer01/30/2019
05/09/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date02/05/2019
06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight66